MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC055137
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is not available for return as it is retained by the hospital risk management department.The manufacturing records for this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.As the device was not returned the exact root cause of the shaft breakage could not be determined.
 
Event or Problem Description
An 82-year-old female was treated for an occlusion at the m1/m2 segment.Access was obtained with a competitor guide catheter and was parked at the mid-cervical internal carotid artery (ica).After noticing a bend in the mid-cervical, the physician did not attempt to advance the guide catheter further.During first pass, the physician advanced a competitor aspiration catheter and a stent retriever through the guide catheter, opening the m1 segment.The physician then removed the aspiration catheter and stent retriever.In the second pass, the physician advanced a zoom 55 aspiration catheter over a zoom 35 aspiration catheter to the face of the clot at the m2 segment.While placing the zoom 35 catheter at the m2 branch, the physician felt resistance but indicated it was nothing out of the ordinary.The zoom 35 catheter was removed prior to aspiration in m2.Aspiration started and during removal of the zoom 55, the physician believed the catheter shaft broke as there was no tip movement noted.A snare was used to successfully capture and remove the separated zoom 55 piece from the patient.A replacement zoom 55 catheter was used to successfully remove the clot and complete the procedure.Tici 2c score was achieved.There were no patient sequelae reported.The patient passed away approximately 2 days after the procedure.The physician attributed the death to deteriorating patient condition.
 
Additional Manufacturer Narrative
Imperative care, inc.Received the zoom 55 catheter involved with this complaint and completed the device evaluation.Investigation confirmed the shaft breakage and suggested that an axial force was applied during the procedure, stretching the shaft materials prior to the device breaking.The manufacturing records for the zoom 55 catheter were reviewed, and demonstrated the product met all the design and manufacturing specifications.Based on the information provided and device investigation, the exact root cause could not be determined.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE INC.
1359 dell ave
campbell CA 65008 6609
Manufacturer Contact
joy patel
1359 dell avenue
campbell, CA 95008-6609
MDR Report Key16414815
Report Number3014590708-2023-00003
Device Sequence Number3364620
Product Code NRY
UDI-Device Identifier00812212030474
UDI-Public00812212030474
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberICRC055137
Device Catalogue NumberICRC055137
Device Lot NumberF2233201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENCHMARK BMX 96; EN SNARE,; PENUMBRA (BRAND; RED 62 CATHETER; RED 72 CATHETER; SOFIA CATHETER; SOLITAIRE STENT RETRIEVER (MEDTRONIC); VELOCITY MICROCATHETER; ZOOM 35; ZOOM 55
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale